My dog recently consumed a small amount of anti-freeze. He was rushed to the vet and received IV Treatment for 48 hours. He has recovered from the poisoning, but nearly immediatley began to limp. He has been returned to the vet, and began antibiotic and painkiller treatments, but has still not improved. Has anyone run into a correlation between poisoning and joint stiffness before? He has been with the family constantly since he came home from the vet, so I know he has not suffered any type injury to cause the joint stiffness. Also one day he favors his left front leg and the next he favors his right.
Treated for the anti-freeze poisoning with IV Thearapy for 48 hours at the vet. Returned for follow up four days later due to lethargy and stiffness, and perscribed antibiotics and painkillers for IV site infection.
No generally there is no correlation between dogs ingesting antifreeze, antifreeze therapy and joint stiffness and/or lamness.
My recommendation would be to have your vet run a complete blood profile which should help to reveal the actual cause of the joint issue. Auto-immune disorders are classic for canine rotating/shifting leg joint issues. I am glad to follow up on this with you.
Dr Carol Osborne, DVM
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.